Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 442, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 10:41 PM CST for Itawamba County, Monroe County, Tishomingo County, Mississippi; 4 counties in Tennessee. It was in force for 145 days. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 10:41 PM CST (04:41 UTC)
- Expired
- May 25, 2011, 9:15 PM CDT
- In force
- 145 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS, Tishomingo County, MS, Chester County, TN, Fayette County, TN, Hardeman County, TN, Madison County, TN
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:50 PM CST | TSTM WND DMG | Belmont, MS | SEVERAL TREES DOWN ACROSS BELMONT |
| Mar 26, 8:10 PM CDT | HAIL 0.88 | N Belmont, MS | NICKEL SIZED HAIL JUST NORTH OF BELMONT |
| Mar 28, 12:00 AM CDT | HAIL 0.5 | Fulton, MS | |
| Mar 29, 7:53 PM CDT | HAIL 1 | Evergreen, MS | QUARTER SIZE HAIL COVERED THE GROUND LIGHTLY. |
| Mar 29, 10:36 PM CDT | HAIL 1 | 8 Se Fulton, MS | NICKEL TO QUARTER SIZED HAIL ACROSS THE SOUTHERN SECTIONS OF ITAWAMBA COUNTY |
| Apr 4, 2:10 PM CDT | TSTM WND DMG | Fulton, MS | TREES AND LARGE BRANCHES TOWN AT THE ITAWAMBA COMMUNITY COLLEGE. TREES ALSO DOWN AT OTHER PLACES IN TOWN...POSSIBLE POWERLINES DOWN. |
| Apr 4, 2:12 PM CDT | TSTM WND DMG | Belmont, MS | TREE DOWN BLOCKING HWY 25 JUST SOUTH OF THE TOWN OF BELMONT. |
| Apr 20, 9:00 PM CDT | TSTM WND DMG | Smithville, MS | SEVERAL TREES DOWN OVER NORTHERN MONROE COUNTY. |
| Apr 27, 3:46 AM CDT | TSTM WND DMG | Belmont, MS | LARGE TREES DOWN. STRUCTURE DAMAGE AT 2ND STREET IN BELMONT. OLD HWY 25 IN BELMONT COMPLETELY BLOCKED. TREE ON VEHICLE TRAPPING AN INDIVIDUAL. POSSIBLE TORNADO DAMAGE. |
| Apr 27, 3:48 AM CDT | TSTM WND DMG | Belmont, MS | HOMES DAMAGED AND ONE HOME DESTROYED IN SOUTHERN TISHOMINGO COUNTY. POSSIBLE TORNADO DAMAGE. |
| Apr 27, 10:25 AM CDT | TSTM WND DMG | 3 W Tremont, MS | 4-6 INCH LIMBS ON COTTON GIN ROAD |
| Apr 27, 10:25 AM CDT | TSTM WND DMG | 9 N Tremont, MS | ROOF TORN OFF, TIN OFF PORCH |
| Apr 27, 3:44 PM CDT | TORNADO 4 | Smithville, MS | *** 13 FATAL, 40 INJ *** DOZENS OF NEWLY CONSTRUCTED TWO STORY FULLY BRICK HOMES LEVELED. TREES DEBARKED. PROFESSIONAL BUILDINGS DESTROYED. ESTIMATED WINDS 190 MPH. 1/2 MILE WIDE. 2.82 MILES LONG. 5 STILL MISSING. |
| Apr 27, 3:44 PM CDT | TORNADO 5 | Smithville, MS | *** 14 FATAL, 40 INJ *** DOZENS OF NEWLY CONSTRUCTED TWO STORY FULLY BRICK HOMES LEVELED. TREES DEBARKED. PROFESSIONAL BUILDINGS DESTROYED. ESTIMATED WINDS 205 MPH. 1/2 MILE WIDE. 2.82 MILES LONG. END PT. 34.0731, -88.3814. |
| Apr 27, 3:44 PM CDT | TORNADO | Smithville, MS | AMATEUR RADIO COORDINATOR FOR NORTHEAST MISSISSIPPI REPORTS MAJOR DAMAGE IN SMITHVILLE, MS. REPORTS INDICATE THAT 7 HOMES HAVE BEEN DESTROYED AND BETWEEN 15 AND 20 HOMES WITH SIGNIFICANT DAMAGE. INJURIES AND FATALITIES FROM THIS LOCATION ARE UNKNOWN AT THIS TI |
| Apr 27, 3:50 PM CDT | HAIL 1.75 | 4 Sw Fulton, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 79009 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS54 KMEG 010441
SVRMEG
MSC057-095-141-010530-
/O.NEW.KMEG.SV.W.0442.110101T0441Z-110101T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1130 PM CST
* AT 1041 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW
SALEM...OR 6 MILES SOUTH OF FULTON...AND MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3411 8819 3403 8837 3415 8854 3420 8854
3459 8814 3454 8813
TIME...MOT...LOC 0441Z 217DEG 51KT 3419 8839
$$3 follow-up statements
208
WWUS54 KMEG 010506
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1106 PM CST FRI DEC 31 2010
MSC095-010516-
/O.CAN.KMEG.SV.W.0442.000000T0000Z-110101T0530Z/
MONROE MS-
1106 PM CST FRI DEC 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
AT 1106 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3427 8817 3427 8818 3433 8825 3441 8833
3459 8814 3454 8813
TIME...MOT...LOC 0506Z 217DEG 51KT 3442 8804
$$
MSC057-141-010530-
/O.CON.KMEG.SV.W.0442.000000T0000Z-110101T0530Z/
TISHOMINGO MS-ITAWAMBA MS-
1106 PM CST FRI DEC 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR NORTHEASTERN ITAWAMBA AND SOUTH CENTRAL TISHOMINGO COUNTIES...
AT 1106 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
EAST OF BOUNDS CROSSROADS...OR NEAR RED BAY...MOVING NORTHEAST AT 60
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDEN...
BLOODY SPRINGS...EASTMAN AND BOUNDS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3427 8817 3427 8818 3433 8825 3441 8833
3459 8814 3454 8813
TIME...MOT...LOC 0506Z 217DEG 51KT 3442 8804
$$879
WWUS54 KMEG 010513
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 PM CST FRI DEC 31 2010
MSC057-141-010523-
/O.CAN.KMEG.SV.W.0442.000000T0000Z-110101T0530Z/
TISHOMINGO MS-ITAWAMBA MS-
1113 PM CST FRI DEC 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ITAWAMBA AND
SOUTH CENTRAL TISHOMINGO COUNTIES IS CANCELLED...
AT 1113 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3427 8817 3427 8818 3433 8825 3441 8833
3459 8814 3454 8813
TIME...MOT...LOC 0513Z 217DEG 51KT 3444 8787
$$853
WUUS54 KMEG 260136
SVRMEG
TNC023-047-069-113-260215-
/O.NEW.KMEG.SV.W.0439.110526T0136Z-110526T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SOMERVILLE...OR 18 MILES NORTHEAST OF COLLIERVILLE...AND MOVING
EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
CHICKASAW STATE PARK AND CHICKASAW STATE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 8960 3536 8936 3544 8907 3547 8879
3500 8879
TIME...MOT...LOC 0136Z 256DEG 45KT 3518 8935
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 5:21 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 31, 5:21 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 521 PM CST FRI DEC 31 2010 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 255 PM CST FRI DEC 31 2010/ DISCUSSION... THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE MID SOUTH. SPECIAL 18Z UPPER AIR SOUNDINGS FROM JAN AND LIT AS WELL AS MESOSCALE ANALYSIS DEPICT SBCAPE VALUES IN THE 750-1500 J/KG RANGE WITH AN ERODING MID LEVEL CAPPING INVERSION. MID LEVEL FORCING IS THE QUESTION MARK FOR THE SOUTHEAST TWO THIRDS OF THE REGION. A VORTICITY MAXIMA ACROSS FAR SE TX WAS RESPONSIBLE FOR CONVECTION ACROSS SOUTHERN LA. SOME OF THIS ACTIVITY MAY SPREAD INTO NORTHERN MS THIS EVENING. WILL HAVE TO WAIT AND SEE HOW THE THE REST OF THE EVENT UNFOLDS. NEW YEARS DAY THROUGH TUESDAY...EXCEPT FOR A RESIDUAL CHANCE OF RAIN SHOWERS NEAR THE TN RIVER AND AL BORDER NEW YEARS DAY MORNING...IT WILL BE DRY WITH SLOWLY WARMING TEMPERATURES DURING THIS TIME FRAME. THE H5 FLOW BECOMES ZONAL BY MONDAY. WEDNESDAY THROUGH FRIDAY...THE 12Z GFS AND ECMWF DIVERGE ON THEIR SOLUTIONS IN THE DAY 5-7 TIME PERIOD. THE GFS PERSISTS WITH THE H5 ZONAL FLOW...WHILE THE ECMWF ROTATES A STRONG UPPER TROUGH THROUGH THE REGION. WILL KEEP THE CURRENT FORECAST OF LOW POPS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. OKULSKI && .AVIATION... 00Z TAF CYCLE COLD FRONT NOW LOCATED BETWEEN KMEM AND JBR WILL SLOWLY PUSH EAST ACROSS THROUGH THE FIRST HALF OF THE TAF PERIOD. THUNDERSTORMS ACCOMPANYING THE FRONT WILL AFFECT KMEM FIRST WITH TEMPORARY IFR CONDITIONS BETWEEN 00Z AND 02Z. STORMS WILL MARCH INTO KMKL AND KTUP BETWEEN 02Z AND 05Z. KTUP WILL CONTINUE TO SEE LIGHTER THUNDERSTORM ACTIVITY AFTER 05Z WITH MVFR CONDITIONS...WHILE KMEM AND KMKL BECOME VFR AND OCCASIONAL SHOWERS. KJBR WILL HAVE VFR CONDITIONS WITH TEMPO SHOWERS FROM 01Z-04Z. CONDITIONS WON'T IMPROVE TO VFR AT KTUP UNTIL TOMORROW MORNING. SOUTH WINDS AHEAD OF THE FRONT WILL REMAIN GUSTY THIS EVENING...EVENTUALLY SWINGING TO THE NORTHWEST LATE TONIGHT BEHIND THE BOUNDARY. SKIES WILL BECOME MORE SCATTERED WITH NORTHWEST WINDS LATE IN THE PERIOD. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 45 51 28 45 / 60 10 0 0 MKL 44 51 24 44 / 80 10 0 0 JBR 38 46 24 41 / 30 10 0 0 TUP 47 54 29 50 / 100 30 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 31, 2:53 PM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CST FRI DEC 31 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 253 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING ACROSS MOST OF THE MID SOUTH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES CONTINUE TO BE THE HAZARDS. PLEASE REFER TO CURRENT WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING. OKULSKI
In the hours before
Special weather statement, Dec 31, 5:59 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CST FRI DEC 31 2010
ARZ049-058-010045-
PHILLIPS AR-LEE AR-
559 PM CST FRI DEC 31 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CST FOR...
CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES WEST OF WATKINS CORNER AT 558 PM CST...MOVING NORTHEAST AT 40
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS THUNDERSTORM. AN ISOLATED TORNADO MAY ALSO BE
POSSIBLE WITH THIS STORM.
PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
MARIANNA AND MARVELL...SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3472 9102 3489 9082 3482 9052 3448 9080
3432 9098 3434 9101 3435 9100 3447 9100
3447 9104 3448 9105 3465 9106
TIME...MOT...LOC 2358Z 214DEG 35KT 3450 9099Special weather statement, Dec 31, 6:01 PM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CST FRI DEC 31 2010 ARZ036-TNZ088-089-010030- CRITTENDEN AR-FAYETTE TN-SHELBY TN- 601 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CST FOR... EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES SOUTHWEST OF COLLIERVILLE TO 5 MILES WEST OF SOUTHWEST MEMPHIS AT 601 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN CRITTENDEN...FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN... MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3538 9006 3539 8951 3501 8963 3502 9029 TIME...MOT...LOC 0001Z 213DEG 59KT 3510 8966 3511 9011
Local storm report, Dec 31, 6:16 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 N WALNUT RIDGE 36.15N 90.96W
12/31/2010 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE
AND RANDOLPH COUNTY LINES.
0505 PM FUNNEL CLOUD MORO 34.79N 90.99W
12/31/2010 LEE AR STORM CHASER
REPORTED BY A STORM SPOTTER...RELAYED THROUGH THE LEE
COUNTY EMERGENCY MANAGER. FUNNEL CLOUD WAS NEAR MORO AND
MOVED NORTHEAST TOWARD HOLUBS CROSSING.
&&
RRHSpecial weather statement, Dec 31, 7:00 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 700 PM CST FRI DEC 31 2010 ARZ027-035-010130- CROSS AR-POINSETT AR- 700 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 730 PM CST FOR... CROSS COUNTY IN EASTERN ARKANSAS... CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7 MILES NORTHWEST OF WYNNE AT 700 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3571 9079 3560 9036 3518 9081 3528 9101 TIME...MOT...LOC 0100Z 210DEG 53KT 3533 9086
Special weather statement, Dec 31, 7:21 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 721 PM CST FRI DEC 31 2010 ARZ018-026>028-MOZ113-010145- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-GREENE AR-DUNKLIN MO- 721 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CST FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF GREENFIELD AT 721 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR BAY...BROOKLAND...CARAWAY... HARRISBURG...JONESBORO...LAKE CITY...LEACHVILLE...MONETTE...PARAGOULD AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3610 9056 3596 9013 3549 9059 3561 9083 TIME...MOT...LOC 0121Z 210DEG 55KT 3569 9064
Special weather statement, Dec 31, 7:24 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 724 PM CST FRI DEC 31 2010 TNZ001>004-019>021-010200- CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN- 724 PM CST FRI DEC 31 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 800 PM CST FOR... NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... WESTERN HENRY COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF MISTON TO 5 MILES SOUTHWEST OF MCKENZIE AT 724 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...DYER...GIBSON...HENRY...LAKE...OBION AND WEAKLEY COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...MCKENZIE...PARIS... REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE. && LAT...LON 3600 8847 3605 8963 3651 8935 3650 8817 TIME...MOT...LOC 0124Z 212DEG 48KT 3623 8948 3617 8855
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:33 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 9:55 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Yalobusha | 145 days |
| Dec 31, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 145 days |
| Dec 31, 10:18 PM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 1 more | 3 hr |
| Dec 31, 10:32 PM CST | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 11 more | 5 hr |
| Dec 31, 10:53 PM CST | Flash Flood Warning | MEG | Alcorn, Benton, Itawamba, Lafayette, Lee, Marshall and 5 more | 3 hr |
| Dec 31, 10:59 PM CST | Flash Flood Warning | MEG | Alcorn, Tippah, Tishomingo | 3 hr |
| Dec 31, 11:08 PM CST | Flash Flood Warning | MEG | Itawamba, Monroe | 3 hr |
| Dec 31, 11:11 PM CST | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee | 34 min |
| Dec 31, 11:49 PM CST | Special Weather Statement | MEG | Itawamba, Monroe | 26 min |
| Jan 1, 12:28 AM CST | Flash Flood Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Union | 108 min |
| Jan 1, 1:13 AM CST | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Jan 1, 1:31 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Monroe | 22 hr |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Monroe | 10 hr |
| Jan 1, 9:39 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
| Dec 31, 6:01 PM CST | Special Weather Statement | MEG | Shelby | 29 min |
| Dec 31, 6:08 PM CST | Flash Flood Warning | MEG | Shelby, Tipton | 2 hr |
| Dec 31, 9:10 PM CST | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 35 min |
| Dec 31, 9:30 PM CST | Flash Flood Warning | MEG | Shelby | 3 hr |
| Dec 31, 9:42 PM CST | Special Weather Statement | MEG | Dyer | 33 min |
| Dec 31, 11:00 PM CST | Special Weather Statement | MEG | Lake | 30 min |
| Dec 31, 11:51 PM CST | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.